Alert archive / Iowa / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 186, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 21, 2006, 5:11 AM CDT for Poweshiek County, Iowa. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2006, 5:11 AM CDT (10:11 UTC)
- Expired
- Jun 21, 2006, 6:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Poweshiek County, IA
The radar
The Des Moines radar (KDMX), 99 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 688 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 323 m²/s²
- 0-3 km storm-relative helicity
- 544 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:45 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 21, 3:45 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 345 AM CDT WED JUN 21 2006 .DISCUSSION... FNTL BNDRY ACRS IA IN COMBO WITH 50+ KT LLJ CONT TO SET OF TSRA ALNG EDGE OF UPR CAP. STRMS XPCTD TO REMAIN BLO SVR LVLS, BUT HAIL NOT OUT OF QUES IN SPIT OF VRY WRM CONDS ALV. WND PSBL CONCERN SIM TO WHAT HAPPENED YDA. ALSO MAY SEE SOME MOVE OUT OF SD WITH DVLPG MCS, HWVR SUPPORT NOT AS SIG FOR THIS AND DONT XPCT IT TO BE THE MAJOR PLAYER. FURTHER DVLPMT XCPCT IN THE S THIS AFTN INTO TNGT WITH MAIN ACTION SHIFTING S WITH TIME. NEXT SYS ON SKED TO ARRIVE IN THE FRI NGT THRU SAT NGT TIMEFRAME. AS FOR TEMPS, GUID LKS RSBL WITH EXTENSIVE CLOUD CVR KEEPING A LID ON THINGS TDA AND CAA DOMINATING THROUGH THE NXT SVRL DAYS. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 20, 10:04 PM CDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1004 PM CDT TUE JUN 20 2006 IAZ004-005-015-023-024-033>035-044>047-057>060-070>074-081>085- 092>096-220315- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER- CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-POLK-CASS- ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-MONROE- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- 1004 PM CDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT ACROSS WESTERN AND CENTRAL IOWA. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH THURSDAY NIGHT AND AGAIN FRIDAY NIGHT AND SATURDAY. IT IS TOO EARLY TO ASSESS THE SEVERE POTENTIAL FOR THE STORMS LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT AND INTO EARLY WEDNESDAY MORNING. IAZ006-007-016-017-025>028-036>039-048>050-061-062-075-086-097- 220315- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-JASPER- POWESHIEK-MAHASKA-WAPELLO-DAVIS- 1004 PM CDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT ACROSS EASTERN IOWA. A FEW STORMS MAY BE SEVERE...WITH LARGE HAIL THE PRIMARY THREAT ALONG WITH A SECONDARY DAMAGING WIND THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH THURSDAY NIGHT AND AGAIN FRIDAY NIGHT AND SATURDAY. IT IS TOO EARLY TO ASSESS THE SEVERE POTENTIAL FOR THE STORMS LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT AND INTO EARLY WEDNESDAY MORNING. STEINBUGL
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:13 AM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Warren | 47 min |
| Jun 21, 4:47 AM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 43 min |
| Jun 21, 4:56 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 53 min |
| Jun 21, 7:52 AM CDT | Severe Thunderstorm Warning | DMX | Greene | 23 min |
| Jun 21, 9:50 AM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin | 40 min |
| Jun 21, 10:21 AM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin | 39 min |
| Jun 21, 11:16 AM CDT | Severe Thunderstorm Warning | DMX | Guthrie | 44 min |
| Jun 21, 11:50 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison | 55 min |
| Jun 21, 12:41 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison | 49 min |
| Jun 21, 1:21 PM CDT | Severe Thunderstorm Warning | DMX | Lucas | 54 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.